Let’s talk about Tec

I’m not talking about technology, I’m talking about Tecfidera a Disease Modifying Treatment (DMTs) to treat Relapsing Remitting MS (RRMS).

After an encounter this afternoon with a cute bloke in the grocery store telling me I had ‘a real spring in my step’. I didn’t know whether to laugh or cry. I must have looked like a stunned mullet.

This encounter got me thinking…

I certainly don’t feel like I have a spring in my step anymore. I feel like Tecfidera is robbing me of my heart and soul.

The first dose was brutal. I sat on the deck crying ready to call an ambulance. I had every side effect listed and covered in a rash from head to toe. I was convinced I was allergic to it. As a single parent you can’t just call an ambulance, who is going to care for your kids? I just took a couple of pills went to bed and prayed I’d be ok. For 24 hours I felt like hell.

Tecfidera appears to be making my MS symptoms worse. The nurse supplied by the pharmaceutical company says it’s the drug causing fatigue that’s increasing my MS symptoms.

While each day the side effects from Tecfidera appear to be reducing. My MS symptoms are not.

I want the spring back in my step, I want the happy me back. It’s exhausting faking it, Every. Single. Day.

What’s your experience with Tecfidera?

Update: He is cuter without the beard🙄

One thought on “Let’s talk about Tec

  1. Jodi

    Hey MS Magoo. I feel your pain. My ailment is not MS but I too take some drugs that make you wonder whether the side effects are worse than the disease. It’s ok to acknowledge that it’s exhausting and some days are just too hard- those that judge aren’t worth the effort. That spring in your step comes not only from the physical but also the mental attitude and strength. I know you have these in spades so the spring will return. And on the tougher days- put those feet up and look after you.

Leave a Reply